MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F95
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the benchmark was fractured approximately 4.5 cm from the hub.The device had bends and kinks approximately 28.0 cm, 43.0 cm, 67.0 cm and 78.0 cm from the hub.The device was ovalized approximately 99.5 cm to 100.0 cm from the hub.Conclusions: evaluation of the returned benchmark confirmed a fractured device.If the device is forcefully retracted from its packaging at extreme angles or otherwise mishandled, the device may become fractured.Further evaluation revealed kinks and an ovalization on the distal fractured segment.The kinks and ovalization were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the physician removed a benchmark 6f 071 delivery catheter (benchmark) from its packaging tube and laid it down on the scrub table.However, when the physician went to flush it, it was discovered that the benchmark was broken in two pieces and the metal winding holding the two pieces together was exposed.The damage to the benchmark occurred prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new benchmark.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8187194
Report Number3005168196-2018-02465
Device Sequence Number16620071
Product Code DQY
UDI-Device Identifier00814548014111
UDI-Public00814548014111
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Catalogue NumberBMK6F95
Device Lot NumberF80926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005